Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 38, NWS New Orleans, LA

September 13, 2021

NWS New Orleans, LA issued this small craft advisory at Sep 13, 2021, 3:29 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2021, 3:29 PM CDT (20:29 UTC)
Expired
Sep 15, 2021, 7:00 AM CDT
In force
40 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

627 
WHUS74 KLIX 132029
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
329 PM CDT Mon Sep 13 2021

GMZ555-575-140430-
/O.NEW.KLIX.SC.Y.0038.210913T2029Z-210915T1200Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
329 PM CDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* WHAT...Combined seas of 6 to 8 feet.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of 
  the Mississippi River out 20 nm and Coastal Waters from Stake 
  Island LA to Southwest Pass of the Mississippi River from 20 
  to 60 nm.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ557-577-140430-
/O.EXB.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
329 PM CDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* WHAT...Combined seas of 6 to 8 feet.

* WHERE...Coastal waters from Pascagoula Mississippi to Stake 
  Island out 20 NM and Coastal waters from Pascagoula 
  Mississippi to Stake Island Louisiana out 20 to 60 NM.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ550-552-570-572-140430-
/O.EXT.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
329 PM CDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* WHAT...Seas 6 to 8 ft.

* WHERE...Coastal waters from the Southwest Pass of the 
  Mississippi River to Port Fourchon Louisiana out 20 NM, 
  Coastal Waters from Port Fourchon LA to Lower Atchafalaya 
  River LA out 20 nm, Coastal waters from Port Fourchon 
  Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and 
  Coastal waters from Southwest Pass of the Mississippi River to 
  Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
925 
WHUS74 KLIX 140305
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1005 PM CDT Mon Sep 13 2021

GMZ550-552-557-570-572-577-141115-
/O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1005 PM CDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT...Seas 5 to 8 ft.

* WHERE...Coastal waters from the Southwest Pass of the 
  Mississippi River to Port Fourchon Louisiana out 20 NM, 
  Coastal Waters from Port Fourchon LA to Lower Atchafalaya 
  River LA out 20 nm, Coastal waters from Port Fourchon 
  Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and 
  Coastal waters from Southwest Pass of the Mississippi River to 
  Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ555-575-141115-
/O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
1005 PM CDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT...Combined seas of 5 to 8 feet.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of 
  the Mississippi River out 20 nm and Coastal Waters from Stake 
  Island LA to Southwest Pass of the Mississippi River from 20 
  to 60 nm.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
419 
WHUS74 KLIX 140908
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
408 AM CDT Tue Sep 14 2021

GMZ550-552-557-570-572-577-141715-
/O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
408 AM CDT Tue Sep 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ555-575-141715-
/O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
408 AM CDT Tue Sep 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT....Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 ft.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of 
  the Mississippi River out 20 nm and Coastal Waters from Stake 
  Island LA to Southwest Pass of the Mississippi River from 20 
  to 60 nm.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
092 
WHUS74 KLIX 142010
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
310 PM CDT Tue Sep 14 2021

GMZ550-552-557-570-572-577-150415-
/O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
310 PM CDT Tue Sep 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ555-575-150415-
/O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
310 PM CDT Tue Sep 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 ft.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of 
  the Mississippi River out 20 nm and Coastal Waters from Stake 
  Island LA to Southwest Pass of the Mississippi River from 20 
  to 60 nm.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
622 
WHUS74 KLIX 150250
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
950 PM CDT Tue Sep 14 2021

GMZ550-552-557-570-572-577-151200-
/O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
950 PM CDT Tue Sep 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT...Southeast winds 20 kt with gusts up to 30 kt and seas 5 
  to 7 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ555-575-151200-
/O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
950 PM CDT Tue Sep 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WHAT...Southeast winds 20 kt with gusts up to 30 kt and seas 5 
  to 7 ft.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of 
  the Mississippi River out 20 nm and Coastal Waters from Stake 
  Island LA to Southwest Pass of the Mississippi River from 20 
  to 60 nm.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
413 
WHUS74 KLIX 150902
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
402 AM CDT Wed Sep 15 2021

GMZ550-552-557-570-572-577-151200-
/O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
402 AM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Southeast winds 20 kt with gusts up to 30 kt and seas 5 
  to 7 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ555-575-151200-
/O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
402 AM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Southeast winds 20 kt with gusts up to 30 kt and seas 5 
  to 7 ft.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of 
  the Mississippi River out 20 nm and Coastal Waters from Stake 
  Island LA to Southwest Pass of the Mississippi River from 20 
  to 60 nm.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 12:22 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Sep 13, 12:22 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1222 PM CDT Mon Sep 13 2021

.UPDATE...
Updated for the 18Z aviation discussion.

&&

.AVIATION...
18Z TAF Package...
MVFR conditions prevail at most area airports due to lower
ceilings. TEMPO groups are highlighted for some area airports
this afternoon, mainly HDC, HUM, and BTR, for thunderstorms,
which will cause lower ceilings and visibilities. Vicinity showers
and thunderstorms will be possible at all other area airports
this afternoon. VFR conditions will return briefly overnight for
most area airports. Conditions will deteriorate to MVFR and IFR
conditions tomorrow in the early morning due to some fog
conditions and in afternoon due to showers and storms across the
area. These MVFR and brief IFR conditions will persist through the
end of the forecast period. MSW

&&

.PREV DISCUSSION... /issued 349 AM CDT Mon Sep 13 2021/

SHORT TERM (Today through Wednesday) AAAAAnd the moisture is back.
PW values will be at or above 2.0 for the next several days which
means any sh/ts will be able to produce heavy rainfall. Activity
will be moving at a good pace for the next few days which will help
keep rainfall totals for any individual storm within tolerance. A
flood watch could be contemplated if the system gets within or close
enough to keep any of its rain bands over the area for longer
periods. At this time there will be no new watches or advisories
posted. With a farther west forecast than some of the models were
hinting at yesterday, it will keep tide levels higher than normal
west of the river but should stay within 1 to 1.5 feet above normal
levels and this would not prompt a coastal flood advisory either.
All this being said, any forecast that shifts this system east, will
bring these numbers higher and would produce headlines. The bright
side of things for our neighbors, family and friends to the west is
that this system will have a hard time strenghtening as a portion of
the inner core is interacting with land and on its fcasted path,
this would continue to be the case. It is also interacting with an
upper trough to its west and NW imparting some SW shear over the
system.

Long Term (Wednesday night and beyond)...

Much uncertainty in the extended portion of the forecast regarding
the eventual disposition of Tropical Storm Nicholas. Current NHC
forecast (10 PM CDT Sunday) has it as a depression near the Texas-
Louisiana border Wednesday evening, and between Alexandria and
Monroe Thursday evening as it weakens or dissipates. Current
operational medium range models don't really indicate any deep layer
drying (1000-500 mb RH) through next weekend, It should be noted
that GFSBufr soundings from the 18z run do try to lower precipitable
water values over southwest Mississippi well below 2 inches for next
weekend. Across the remainder of the area, values remain above 2
inches. This will certainly present at least some threat of heavy
rain near wherever the center of the remnants end up for at least
Wednesday night into Thursday night. As the forecast scenario
becomes a little better defined, there may be shifts in forecast
rain amounts, both in magnitude and location.

With no rapid changes indicated by the models in the extended
period, there's little day to day change in PoP values or
temperatures noted in the NBM guidance. NBM PoPs somewhat more
resemble the GFS medium range PoPs (ECMWF looks a little dry). No
significant adjustments made to NBM PoPs or temperatures. Later
shifts may need to bump up the wind fields a bit though. 35

MARINE...

SE winds with speeds around 15kt should continue. Any thunderstorms
will be capable of bringing rapidly higher winds and seas. As
Nicholas moves north, a swell train will continue to cause the
overall seas to remain in advisory status west of the river through
Tuesday. After Nicholas weakens, seas will fall back to a wind
driven sea but SE winds of 10-15kt will remain into Wed and shift to
S and finally SW Wed through Thu.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  83  70  83 /  30  70  40  70
BTR  73  83  71  83 /  30  70  50  70
ASD  73  85  73  85 /  30  60  40  70
MSY  78  87  76  87 /  30  70  50  70
GPT  74  85  73  85 /  40  60  40  70
PQL  73  85  72  85 /  40  60  40  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT Tuesday for GMZ550-552-570-
     572.

MS...None.
GM...Small Craft Advisory until 7 PM CDT Tuesday for GMZ552-570-572.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:01 AM CDTSpecial Marine WarningLIX59 min
Sep 13, 2:45 PM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more5 days
Sep 13, 6:20 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville, West Baton Rouge115 min
Sep 13, 6:53 PM CDTFlash Flood WarningLIXEast Baton Rouge82 min

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.